SYNTHES GMBH CONNECSCR CANN F/MULTILOC HUM NAIL SYST; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Back to Search Results |
| Catalog Number |
03.019.007 |
| Medical Device Problem Code |
Device-Device Incompatibility (2919)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
11/16/2023
Type of Reportable Event
Malfunction
Event or Problem Description
Device report from synthes reports an event in japan as follows: it was reported that on (b)(6) 2023 the patient underwent the orif with the multiloc.During drilling, the drill bit interfered with the nail.At first, three multloc screws were inserted into the proximal area.Then, the distal locking screw was inserted into the level g hole.The drill bit and the screw were interfered with the nail at the level f hole.The surgeon checked for loosening on the connecting screw and the aiming arm, and there were no problems.Hammering was not performed for this surgery.The surgeon commented that he felt like the drill bit was hitting the nail.The drill bit went through the hole through the aiming arm, the drill sleeve, and protection sleeve.However, when the screw was inserted, it went outside the nail.The surgeon determined that the drill bit did not pass through the hole in the nail, so that the surgeon manually drilled the hole and inserted it.The insertion of the devices was not checked before insertion.The surgery was completed successfully within 30 minutes delay.There are no fragments in the patient.The surgeon confirmed by x-ray.This is for an connecscr cann f/multiloc hum nail syst for pc-(b)(4).
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: d9: complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.D10 concomitant therapy date (b)(6) 2023 e1: initial reporter is j&j company representative.H3, h6: the investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.The product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that there was no damage or defects with the connecscr cann f/multiloc hum nail syst [03.019.007/8313146].A dimensional inspection was not performed as it is not applicable to the complaint condition.A functional test was performed, the returned instruments (03.019.008, 03.019.007, 03.019.006) were coupled with out problems, however the nail was not returned for examination, for consequence the misalignment allegation cannot be confirmed.The complaint condition was not able to be replicated.The multiloc humeral nailing system surgical technique guide se_8101997 ab was reviewed.Following relevant statements were found.-precautions: the anatomic design of the multiloc proximal humeral nail (short) and the multiloc humeral nail (long) requires right and left versions.Nails are labeled ¿right¿ or ¿left¿.Using the incorrect version leads to instrumented drilling into the nail which may lead to subsequent premature implant failure.-the proximal end of the nail must be inserted below the humeral head surface to avoid impingement.The nail length can be extended with an end cap.-do not hammer, as this may increase the risk of iatrogenic fractures.The overall complaint was not confirmed as the connecscr cann f/multiloc hum nail syst [03.019.007/8313146].Was found to have no damage or defects.No definitive root cause could be determined.There was no indication that a design or manufacturing issue contributed to the complaint.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Drawing/specifications reviewed se_357777 rev i current, rev g manufactured.Dimensional inspection: n/a.H4, h6 part: 03.019.007, lot no: 8313146, release to warehouse date: 11 mar, 2013, manufacturing site: werk hagendorf.A manufacturing record evaluation was performed for the finished article lot and no non-conformances were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.